26 year-old female with lupus erythematosus on long term treatment twisted her right

Discussion in 'Plab 1 and 2 forum' started by Partha Sarkar, Jun 27, 2013.

  1. Q. 26 year-old female with lupus erythematosus on long term treatment twisted her right hip and experienced severe pain. Radiographs were normal and she was treated with anti-inflammatory medication. No relief was evident and a clinical diagnosis of osteonecrosis was made. A plain film taken six weeks later shows collapse of the subchondral area. A likely aetiology is:

    a) septic emboli

    b) impaired venous drainage

    c) Hgb SS disease

    d) steroid use

    e) alcoholism

    f) Gaucher\'s disease

    g) missed fracture

    h) Cushing\'s disease

    i) radiation

    j) vasculitis
  2. Neha Gupta

    Neha Gupta Active Member

    Side effects that may be caused by the long-term use of steroids include cataracts, muscle weakness, avascular necrosis of bone and osteoporosis. Avascular necrosis of bone, usually associated with high doses of prednisone over long periods of time, produces pain, an abnormal bone scan, and an atypical x-ray appearance. It occurs most often in the hip, but it can also affect the shoulders, knees and other joints. Avascular necrosis of bone is quite painful and often requires either a core bone biopsy, electrical stimulation, or total surgical joint replacement for pain relief

Share This Page